# SDR 2011FA0000466

- Difficulty date: June 18, 2011
- Submitted: July 15, 2011
- Operation: General aviation
- Aircraft: N6093K
- Make and model: Snias AS350B2
- Aircraft serial: 2709
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2150 · Cabin Cooling System
- Part: Compressor
- Part number: 5AS35034
- Part serial: 2296
- Condition: Failed
- Location: Air Conditioner
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIR CONDITIONING SYSTEM WAS BLOWING HOT AIR INTO THE CABIN WITH A BURNED ODOR COMING FROM VENTS.  AFTER PILOT LANDED, NOTICED AIR CONDITIONER BELT FRAYED AND MELTED TO COMPRESSOR.  2 MORE AIR CON COMPRESSORS WITH THE FOLLOWING SN WERE INSTALLED ON THE SAME ACFT AND HAD THE SAME PROBLEM.  THEY WERE SN 2311 WHICH FAILED WITH 20.5 TTSN AND SN 2309 WHICH FAILED WITH 7.1 TTSN.  THE PROBABLE CAUSE FOR ALL 3 AIR CON COMPRESSOR PROBLEMS POINTS TO THE AIR CON CLUTCH EITHER STAYING ENGAGED OR SLIPPING.  A FRICTION BUILD-UP OCCURS THAT IS CAUSING SO MUCH HEAT THAT THE CLUTCH METAL IS DISCOLORED AND BLUED WHICH IN TURN MUST BE LITERALLY MELTING THE AIR CON BELTS OFF OF THE COMPRESSORS.  ALL 3 COMPRESSORS, WHEN REMOVED, WERE NOT LOCKED UP WHN TURNED BY HAND, BUT YOU CAN HEAR THE FRICTION BETWEEN THE PULLEY AND THE CLUTCH HOUSING WHERE THE 2 ARE CONTACTING.  SENDING ALL 3 COMPRESSORS BACK TO MFG FOR INVESTIGATION.
